MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number D7TCDL252RT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As stated in the complaint form, the event date is unknown.As a result, the 1st day of the year has been entered as the event date under b3.Date of event.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a celsius¿ electrophysiology catheter and there is some of the blue plastic coating missing at the tip.The tip of the celsius¿ electrophysiology catheter should be straight, but this catheter the tip is bent.In addition, there is some of the blue plastic coating missing at the tip.No patient consequence.Additional information was received.The caller did not support this case.It was a case performed by the physician without support by the biosense webster, inc.Team.That is why the caller cannot provide the specific day of procedure.But the caller is sure that they performed the procedure only a few days before the caller received the catheter with the issue.There were no wires exposed.The tip was just bent like it was kind of pre-shaped, comparable for example like the cardiaguide is pre-shaped with an angle.As there was some of the plastic coating at the catheter tip missing, some of the electrodes were more exposed than they should be.The caller believes they saw the damage before insertion of the catheter.The caller already sent the catheter in and therefore, unable to take a picture.The catheter was not pre-shaped.The issue of there is some of the blue plastic coating missing at the tip was assessed as mdr reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 05-sep-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a celsius¿ electrophysiology catheter.The tip of the celsius¿ electrophysiology catheter should be straight, but this catheter the tip is bent.In addition, there is some of the blue plastic coating missing at the tip.No patient consequence.The investigation was completed on 18-sep-2023.The device was returned to biosense webster (bwi) for evaluation.Visual inspection, microscopy examination, and tilt test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.No wires exposed were observed and the anchor window was observed correctly, no problem was observed with the tip.The customer referred that there was some of the blue plastic coating missing at the tip; however a microscopy examination was performed and the plastic coating was observed correctly.A tilt test was performed and the tip deviation was within the allowable range of 10 degrees of freedom.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17595887
Report Number2029046-2023-01824
Device Sequence Number7421558
Product Code LPB
UDI-Device Identifier10846835000382
UDI-Public10846835000382
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P950005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberD7TCDL252RT
Device Lot Number31077817M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/05/2023
09/18/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/12/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown